MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG RIVACOR 5 VR-T DF4 PROMRI; Implantable cardioverter defibrillator (non-CRT)

BIOTRONIK SE & CO. KG RIVACOR 5 VR-T DF4 PROMRI; Implantable cardioverter defibrillator (non-CRT)
Model Number 429565
Medical Device Problem Code Low impedance (2285)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approximately 15 months it was reported that low shock impedance was observed.This icd was explanted.
 
Additional Manufacturer Narrative
The lead under complaint was not returned for analysis.Therefore, this report only refers to the inspection of the quality documents associated with the manufacture of the lead and the icd as well as the analysis of the icd itself.The manufacturing processes for the lead and the icd were re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing of these devices.Particularly, the final acceptance tests proved the devices functions to be as specified.Upon receipt, the icd was interrogated, revealing the bos battery status, 12 charging cycles were recorded in the devices memory.The memory content of the device was inspected.Inspection revealed that 3 shocks were aborted on july 16th, 2022, due to the detection of an external short circuit, which might have otherwise damaged the icd.In a next step, the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied, and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached, and the measured impedance values were normal.In conclusion, the memory content as well as the therapeutic functionality of the icd were inspected.A thorough analysis of the icd proved the device to be fully functional.The clinical observation resulted from lead impedance measurements out of range, presumably due to a damage of the rv lead.There was no indication of a material or manufacturing problem of these devices.

Brand Name
RIVACOR 5 VR-T DF4 PROMRI
Common Device Name
Implantable cardioverter defibrillator (non-CRT)
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15142260
Report Number1028232-2022-03869
Device Sequence Number14828893
Product Code LWS
UDI-Device Identifier04035479156916
UDI-Public04035479156916
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number429565
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown